Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 71, NWS Lubbock, TX

April 23, 2007Garza County, Kent County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 23, 2007, 6:51 PM CDT for Garza County, Kent County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2007, 6:51 PM CDT (23:51 UTC)
Expired
Apr 23, 2007, 7:30 PM CDT
In force
39 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

Counties Garza County, TX, Kent County, TX

The radar

The Lubbock radar (KLBB), 94 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 7:12 PM CDTHAIL 1.75Justiceburg, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 5:35 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 820 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
820 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
1281 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 232352
SVRLUB
TXC169-263-240030-
/O.NEW.KLUB.SV.W.0071.070423T2351Z-070424T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
651 PM CDT MON APR 23 2007

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KENT COUNTY IN NORTHWEST TEXAS.
  SOUTHEASTERN GARZA COUNTY IN NORTHWEST TEXAS.

* UNTIL 730 PM CDT

* AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  
  THIS STORM WAS LOCATED 12 MILES SOUTH OF JUSTICEBURG...MOVING 
  NORTHEAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE LAKE ALAN HENRY
  AND CLAIREMONT.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR NORTHWEST TEXAS.

LAT...LON 3296 10142 3296 10074 3330 10056 3331 10113

$$
1 follow-up statement
000 
WWUS54 KLUB 240004
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
700 PM CDT MON APR 23 2007

TXC169-263-240030-
/O.CON.KLUB.SV.W.0071.000000T0000Z-070424T0030Z/
KENT TX-GARZA TX-
700 PM CDT MON APR 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN GARZA AND KENT COUNTIES...

AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED 10 MILES SOUTHWEST
OF JUSTICEBURG...OR ABOUT 19 MILES SOUTH OF POST...MOVING NORTHEAST
AT 35 MPH.

ANOTHER SEVERE THUNDERSTORM WAS LOCATED JUST SOUTH OF LAKE ALAN 
HENRY. THIS STORM IS CAPABLE OF HAIL UP TO THE SIZE OF QUARTERS. 
THIS STORM IS ALSO MOVING TO THE NORTHEAST AT AROUND 35 MPH AND WILL
AFFECT AREAS OF WESTERN KENT COUNTY ALONG COUNTRY ROAD 315.  


SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE LAKE ALAN HENRY...
JUSTICEBURG AND CLAIREMONT.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

LAT...LON 3296 10142 3296 10074 3330 10056 3331 10113

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 6:00 PM CDT, 51 minutes earlier.

Area forecast discussion, Apr 23, 6:00 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
600 PM CDT MON APR 23 2007

.UPDATE...
NEW FORECAST PACKAGE ISSUED TO INCORPORATE NEW TORNADO WATCH BOX
#166. ADDED SEVERE MENTION TO ZFP ALL COUNTIES ALONG AND EAST OF
I-27.

DRYLINE SITUATED ALONG I-27 AS OF 23Z WITH DEEP LOW LEVEL MOISTURE
IN PLACE EAST OF THIS REGION. AS DAYLIGHT FADES...WILL CONTINUE TO
SEE A GRADUAL WESTWARD MOVEMENT TO THE DRYLINE WITH THE BEST
CHANCE FOR STORMS FROM THE EASTERN SOUTH PLAINS THROUGH THE
ROLLING PLAINS.

INITIAL STORM OF INTEREST IS A SPLITTING SUPERCELL NEAR BIG SPRING
AS OF 2253Z. THIS STORM SHOULD MOVE RAPIDLY NORTHEAST AND MAY
AFFECT GARZA...KENT AND STONEWALL COUNTIES WITHIN THE NEXT HOUR IF
STORM ORGANIZATION HOLD TOGETHER. ELSEWHERE...CAP HOLDING JUST
ENOUGH TO SQUASH CONVECTIVE INITIATION ALL SECTIONS EXCEPT FOR
BRISCOE COUNTY. ONE SINGLE CELL DEVELOPED NEAR SILVERTON BUT WAS
UNABLE TO ORGANIZE. THIS COULD BE THE TREND WITH THE LOSS OF
DAYTIME HEATING HOWEVER...ENOUGH INSTABILITY AND SHEAR REMAIN IN
PLACE ATTM TO FUEL SEVERE STORMS.

ADDITIONAL UPDATE POSSIBLE LATER THIS EVENING.  KW

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        47  72  41  65  42 /  10  10  20  10   0
TULIA         53  74  42  64  44 /  50  10  20  10   0
PLAINVIEW     53  76  41  66  44 /  30  10  20  10   0
LEVELLAND     52  77  43  69  45 /  20  10  10  10   0
LUBBOCK       56  79  43  68  46 /  30  10  10  10   0
BROWNFIELD    54  80  45  71  47 /  20  10  10   0   0
CHILDRESS     62  82  51  67  46 /  50  10  10  10  10
SPUR          58  84  48  70  47 /  40  10  10  10   0
ASPERMONT     64  86  50  72  48 /  40  20  10  10   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES: TXZ033>044.

&&

17
Hazardous weather outlook, Apr 23, 12:20 PM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1220 PM CDT MON APR 23 2007

TXZ021>044-241730-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1220 PM CDT MON APR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS THE SOUTHEAST TEXAS PANHANDLE AND NORTHERN ROLLING
PLAINS...MAINLY NORTH AND EAST OF A LINE FROM HAPPY TO PLAINVIEW
TO CROSBYTON TO PADUCAH. THE DRY-LINE IS EXPECTED TO BE LOCATED
ALONG AND JUST TO THE EAST OF THE INTERSTATE 27 CORRIDOR LATE THIS
AFTERNOON. AS AN UPPER LEVEL SYSTEM APPROACHES FROM THE
WEST...SCATTERED THUNDERSTORMS MAY DEVELOP ALONG AND JUST EAST OF
THE DRY-LINE. ANY THUNDERSTORMS THAT FORM MAY BECOME SEVERE AND
PRODUCE LARGE HAIL AND DAMAGING WINDS. THE SLIGHT RISK FOR SEVERE
THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CRITICAL FIRE CONDITIONS MAY DEVELOP ACROSS PARTS OF THE AREA
TUESDAY AFTERNOON AS AN UPPER LOW PRESSURE SYSTEM MOVES TO THE
NORTH OF THE REGION. THE COMBINATION OF SURFACE WINDS AROUND 30
MPH AND LOW AFTERNOON RELATIVE HUMIDITIES WILL PROVIDE THE
POTENTIAL FOR RAPID FIRE GROWTH...IN REGIONS WITH CURED FINE
FUELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 3:00 AM CDTFire Weather WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more24 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.